Alert archive / California / Wind Advisories in 2014
Wind Advisory 28, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 6, 2014, 2:56 AM PDT for 4 counties in California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2014, 2:56 AM PDT (09:56 UTC)
- Expired
- Apr 6, 2014, 2:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358 WWUS76 KSGX 060956 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 256 AM PDT SUN APR 6 2014 ...GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND BELOW THE CAJON PASS THROUGH EARLY AFTERNOON... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTH FLOW ALOFT WILL BRING GUSTY NORTH TO NORTHEAST WINDS THROUGH EARLY AFTERNOON NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND BELOW THE CAJON PASS. CAZ042-048-057-062100- /O.NEW.KSGX.WI.Y.0028.140406T0956Z-140406T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 256 AM PDT SUN APR 6 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATION...NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND BELOW THE CAJON PASS. * TIMING...WINDS STRENGTHENING AND BECOMING MORE WIDESPREAD AFTER SUNRISE...THEN DIMINISHING DURING THE AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS OR OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
1 follow-up statement
757 WWUS76 KSGX 062048 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 148 PM PDT SUN APR 6 2014 CAZ042-048-057-062200- /O.EXP.KSGX.WI.Y.0028.000000T0000Z-140406T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 148 PM PDT SUN APR 6 2014 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE NORTH TO NORTHEAST WINDS HAVE WEAKENED...WITH GUSTS NOW IN THE 25 TO 35 MPH RANGE. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM. $$ HARRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 5, 8:22 PM PDT, 6 hours 34 minutes earlier.
Area forecast discussion, Apr 5, 8:22 PM PDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 822 PM PDT SAT APR 5 2014 .SYNOPSIS... CLEAR SKIES AND MUCH WARMER WEATHER WILL PREVAIL OVER SOUTHERN CALIFORNIA THROUGH TUESDAY. DRY...NORTHERLY WINDS WILL SCOUR OUT ANY REMAINING CLOUDS OVERNIGHT AND SUNDAY MORNING...THEN TURN EASTERLY AND BECOME AND GUSTY THROUGH THE PASSES AND CANYONS...PUSHING DAYTIME TEMPERATURES WELL ABOVE NORMAL. HIGH PRESSURE ALOFT WILL WEAKEN ON WEDNESDAY...ALLOWING COOLER AND MORE MOIST...MARINE AIR TO GRADUALLY FILTER BACK INTO COASTAL AREAS. AN APPROACHING TROUGH FROM THE PACIFIC WILL REINFORCE THE COOLING THROUGH FRIDAY...BUT THE CHANCE FOR ANY SIGNIFICANT PRECIPITATION WITH THIS SYSTEM LOOKS SLIM. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MOST OF THE DAYTIME CUMULUS CLOUDS DISSIPATED THIS EVENING SHORTLY AFTER SUNSET...LEAVING CLEAR SKIES ACROSS THE ENTIRE REGION. AT 8 PM PDT...TEMPERATURES WERE RAPIDLY FALLING BACK THROUGH THE 50S IN MANY AREAS. SURFACE PRESSURE GRADIENTS WERE TRENDING SOLIDLY OFFSHORE FROM THE NE...BUT REMAINED MODERATELY ONSHORE TO THE LOWER DESERTS...SUPPORTING GUSTY NW WINDS THROUGH THE PASSES AND INTO THE DESERTS AT 03Z. NO INVERSION WAS EVIDENT ON THE 00Z MIRAMAR SOUNDING...BUT WINDS HAD TURNED NE AT 10 TO 20 MPH ABOVE 4K FT THROUGH 10K FT. HIGH PRESSURE WAS BUILDING ALOFT OVER THE FAR EAST PACIFIC THIS EVENING AND WILL SLIDE EAST OVER CA THROUGH TUE. BENEATH THE STRONG HIGH...SUBSIDENCE AND OFFSHORE FLOW WILL CAUSE SIGNIFICANT WARMING...RESULTING IN TEMPERATURES SOME 15-20 DEGREES ABOVE AVERAGE TO BEGIN THE WORK WEEK. TUESDAY SHOULD BE THE WARMEST DAY AS INLAND TEMPERATURES ECLIPSE THE 90 DEGREE MARK IN MANY AREAS. THE HIGH WILL DRIFT EAST AND HEIGHTS/THICKNESS WILL GRADUALLY FALL WED THROUGH FRI AS A WEAK TROUGH APPROACHES FROM THE WEST. TIMING WITH THIS SYSTEM IS STILL IN QUESTION...BUT THE FAVORED ECMWF ENSEMBLE MEAN SHOWS IT MOVING OVER SOCAL ON SAT. NONE OF THE CURRENT GLOBAL MODEL RUNS GENERATE MUCH IN THE WAY OF PRECIP AS IT SLIDES THROUGH...BUT IT SHOULD RUN UP THE MARINE LAYER...AND SOME LIGHT PRECIP IS NOT OUT OF THE QUESTION BY THE WEEKEND. HOWEVER...DUE TO THE MODEL SPREAD AND DEARTH OF MOISTURE... CONFIDENCE IS TOO LOW TO ASSIGN THRESHOLD POPS AT THIS TIME. EVEN IF NO SIGNIFICANT PRECIP MATERIALIZES...THE PATTERN IS OF THE TYPE THAT CAN PRODUCE ELEVATED CONVECTION. THIS POTENTIAL WILL BE ASSESSED FURTHER AS THIS SYSTEM TAKES SHAPE IN SUBSEQUENT DAYS. A WEAK RIDGE RETURN FOR THE LATTER HALF OF NEXT WEEKEND MOVING FORWARD INTO THE FOLLOWING WEEK FOR DRY AND SEASONALLY MILD WEATHER. && .AVIATION... 060300Z...CLEARED OUT NICELY WITH SUNSET. NO CIGS AND UNRESTRICTED VSBY EXPECTED THROUGH 071200Z. WINDS SHOULD NOT POSE OPERATIONAL PROBLEMS... BUT WILL BE GUSTY IN THE PASSES AND DESERTS. FORECAST CONFIDENCE IS HIGH. && .MARINE... RESIDUAL WEST-NORTHWEST FLOW BEHIND THE WEAK STORM SYSTEM PRODUCED 10 TO 15 KT WINDS IN THE OUTER COASTAL WATERS THAT WILL CONTINUE TO DIMINISH INTO SUNDAY. FORECAST CONFIDENCE HIGH. && .FIRE WEATHER... OFFSHORE FLOW...AND VERY WARM AND DRY CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS SUNDAY THROUGH WEDNESDAY. WINDS WILL BE STRONGEST MONDAY...WITH EASTERLY GUSTS OF 20-30 MPH AND LOCALLY 40 MPH POSSIBLE THROUGH AND BELOW WIND PRONE AREAS. DAYTIME MINIMUM RH WILL BE IN THE 5-15 PERCENT RANGE INLAND MON-WED...WITH MODERATE OVERNIGHT RECOVERY. IMPROVING CONDITIONS WED NIGHT THROUGH THE END OF THE WEEK AS ONSHORE FLOW RETURNS. NO FIRE WEATHER PRODUCT ISSUANCE IS ANTICIPATED DUE TO THE LIMITED DURATION OF CRITICAL LEVELS...AND INCREASING FUEL MOISTURE AND GREEN-UP AFTER RECENT RAINS. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...JAD AVIATION/MARINE...PIERCE
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.